Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 290, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 15, 2003, 5:05 PM EDT for Pickaway County, Ross County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2003, 5:05 PM EDT (21:05 UTC)
- Expired
- Aug 15, 2003, 5:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 152105 SVRILN OHC129-141-152145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 505 PM EDT FRI AUG 15 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKAWAY COUNTY IN OHIO... ROSS COUNTY IN OHIO... * UNTIL 545 PM EDT... * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF WILLIAMSPORT...OR ABOUT 13 MILES SOUTHWEST OF CIRCLEVILLE...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CIRCLEVILLE... KINGSTON... LOGAN ELM VILLAGE... WILLIAMSPORT... DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3960 8323 3942 8324 3938 8280 3964 8286
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:05 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 15, 3:05 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EDT FRI AUG 15 2003 VISIBLE IMAGERY AND KILN RADAR THIS AFTN WERE SHOWING DEVELOPING CONVECTION...MAINLY FROM THE CVG AREA NE TO CMH. THIS WAS IN RESPONSE TO A WEAK SFC TROF...COMBINED WITH CAPES BETWEEN 2500 J/KG AND 3000 J/KG. ATTM...WATER VAPOR IMAGERY DEPICTED A S/WV OVER SRN WISCONSIN/NRN IL. THIS S/WV SHOULD KEPT CONVECTION GOING INTO THE EVENING HOURS N AND INTO EARLY MORNING S AS IT MOVES FROM NW TO SE OVER THE CWFA. ONCE THIS PASSES AND CONVECTION CEASES...SKIES SHOULD BECOME MOSTLY CLEAR. VERY HUMID AIRMASS WITH DEWPOINTS IN THE LOWER TO MID 70S...WITH LIGHT WINDS AND LEFT OVER MSTR FROM RAINFALL WILL RESULT IN AREAS OF FOG...LOCALLY DENSE. EVENING/MIDNIGHT SHIFT WILL HAVE TO ASCERTAIN IF AN ADVISORY SHOULD BE NEEDED. FOR SATURDAY...COLD FRONT OVER THE NRN PLAINS WILL SWEEP SOUTHEAST INTO THE SRN GREAT LAKES BY AFTN...THEN ACRS OUR CWFA INTO THE OHIO RIVER VALLEY BY LATE SATURDAY NIGHT/SUNDAY MORNING. ONLY WEAK CONVERGENCE NOTED ON MODELS IN THE LOW LVLS. BEST UPR DYNAMICS WILL BE FOCUSED MORE TOWARDS NE OHIO. HOWEVER...WITH FCST CAPES OF NEARLY 3000 J/KG...IT WILL NOT TAKE MUCH TO KICK OFF A SCATTERED LINE OF CONVECTION (PSBLY A SQUALL LINE). 50 POPS FOR THE ENTIRE REGION STILL LOOK GOOD AT THIS TIME. WILL DRY THINGS OUT ON SUNDAY AS HIGH PRESSURE RIDGES INTO THE REGION. DRY CONDITIONS SHOULD PREVAIL THROUGH AT LEAST WEDNESDAY EVENING...BEFORE AN APCHING COLD FRONT FROM THE WEST BRINGS THE NEXT CHC FOR PCPN. .ILN...NONE. HICKMAN
Hazardous weather outlook, Aug 15, 5:00 AM EDT, 12 hours 5 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY AN UPPER AIR DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS AGAIN TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. HEAT INDICES WILL RISE INTO THE UPPER 90S TODAY IN THE MIAMI AND WHITEWATER VALLEYS AND THE CINCINNATI TRI-STATE AREA...WHICH WILL CAUSE PROBLEMS FOR THE ELDERLY AND FOR PERSONS THAT WORK OUTDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS ON SATURDAY. SOME OF THE STORMS ARE EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.